Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


On principal ideal testing in totally complex quartic fields and the determination of certain cyclotomic constants

Authors: Johannes Buchmann and H. C. Williams
Journal: Math. Comp. 48 (1987), 55-66
MSC: Primary 11Y40; Secondary 11R16
MathSciNet review: 866098
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{L}$ be any totally complex quartic field. Two algorithms are described for determining whether or not any given ideal in $ \mathcal{L}$ is principal. One of these algorithms is very efficient in practice, but its complexity is difficult to analyze; the other algorithm is computationally more elaborate but, in this case, a complexity analysis can be provided.

These ideas are applied to the problem of determining the cyclotomic numbers of order 5 for a prime $ p \equiv 1\;\pmod 5$. Given any quadratic (or quintic) nonresidue of p, it is shown that these cyclotomic numbers can be efficiently computed in $ O({(\log p)^3})$ binary operations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11Y40, 11R16

Retrieve articles in all journals with MSC: 11Y40, 11R16

Additional Information

PII: S 0025-5718(1987)0866098-3
Article copyright: © Copyright 1987 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia